MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PRSTHSS,KNEE,FMRTBIL,NON-CONSTRAINED,CMNTD,METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PRSTHSS,KNEE,FMRTBIL,NON-CONSTRAINED,CMNTD,METAL/POLYMER
Model Number 71422261
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during uni-tka surgery, the journey uni tibial insert s5-6lm/rl8mm could not be implanted.The surgeon made a change in surgical technique and used a bigger size insert to complete the procedure.It is unknown if there was a surgical delay.No injury to patient was reported.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during tka surgery, the journey uni tibial insert s5-6lm/rl8mm could not be implanted.The surgeon made a change in surgical technique and used a bigger size insert to complete the procedure.The affected complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail probably from the attempt of insertion.Dimensional analysis could not be performed as the damage/deformation at several features of the device would not allow for accurate measurement.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A clinical analysis noted all documents and images provided as of this date have been reviewed and consider and unless noted do not contribute to the clinical investigation.A review of risk management files found that the reported failure was documented appropriately.The instructions for use indicated in the warnings and precautions that it is extremely important to select the appropriate type and size with consideration of anatomical and biomechanical factors such as patient age and activity levels, weight, bone and muscle conditions.Potential causes of the reported event could include but are not limited to size of device used, surgical technique or procedural/user variance.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURNEY UNI TIBINRT S5-6LM/RL8MM
Common Device Name
PRSTHSS,KNEE,FMRTBIL,NON-CONSTRAINED,CMNTD,METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10367102
Report Number1020279-2020-03685
Device Sequence Number3358993
Product Code HSX
UDI-Device Identifier03596010582201
UDI-Public03596010582201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422261
Device Catalogue Number71422261
Device Lot Number19CM05491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/11/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;